MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PTFE MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PTFE MESH; SURGICAL MESH
Catalog Number 0117840
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Urinary Frequency / Polyuria (2275)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown to what extent the bard/davol device may have contributed to the patient's reported post-operative adverse outcome.The patient's attorney did not allege any specific device failure.No sample was returned for evaluation and medical records provided have been limited to the implant operative report and implant tracking log.A review of the manufacturing records has been performed and found that the lot was manufactured to specification.Based on the limited information provided, no conclusions can be made between the bard/davol device used to treat the patient and any problem with the device.Should additional information become available, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
As reported by the patient's attorney, implant operative report & implant tracking log: on (b)(6) 2007 - the patient was diagnosed with vaginal vault prolapse mixed urinary incontinence and underwent an abd sacrocolpopexy with implant of a bard/davol ptfe mesh, combined anterior-posterior repair, implant of a non-bard/davol synthetic "uretex" pubovaginal sling and insertion of a suprapubic catheter.Per the implant op report details, "we then placed two separate pieces of teflon mesh, one in the anterior and one in the posterior aspect of the vaginal vault.The two pieces of mesh were secured together.On (b)(6) 2007 - the patient had an md office visit with complaints of mild dysuria with urgency when empty.She also complained of vaginal cramping that occurs 3-4 times weekly with dyspareunia and right flank fullness.Patient had a urine culture performed with no results provided.On (b)(6) 2009 - the patient complained of having to change positions to urinate and her vaginal area was hurting.She reported she felt something like a suture material, she tugged on it and it made her feel sick to her stomach.Patient complained of pain in lower back and legs with urinary frequency and urgency.Patient was prescribed an oral antibiotic.On (b)(6) 2009 - the patient had complaints of vaginal irritation and underwent removal of an exposed non-bard/davol ethibond suture.On (b)(6) 2015 - the patient had a urinalysis that showed mild inflammation, but the urine culture did not show a urinary tract infection.Patient was recommended bladder retraining, kegal exercises and reduction of caffeine to help her reported urinary urgency and incontinence.Attorney alleges an adverse patient outcome related to the bard/davol ptfe mesh.

Brand Name
PTFE MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7683286
Report Number1213643-2018-02385
Device Sequence Number645578
Product Code FTL
UDI-Device Identifier00801741031083
UDI-Public(01)00801741031083
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2011
Device Catalogue Number0117840
Device Lot Number43LQD600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2018
Initial Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;